Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 80, NWS Buffalo, NY

August 8, 20134 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 8, 2013, 3:17 PM EDT for 4 counties in New York. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2013, 3:17 PM EDT (19:17 UTC)
Expired
Aug 8, 2013, 4:15 PM EDT
In force
58 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Allegany County, NY, Cattaraugus County, NY, Livingston County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 66 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 3:20 PM EDTHAIL 0.75Freedom, NY
Aug 8, 3:20 PM EDTHAIL 1.251 Nw Freedom, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WUUS51 KBUF 081917
SVRBUF
NYC003-009-051-121-082015-
/O.NEW.KBUF.SV.W.0080.130808T1917Z-130808T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALLEGANY COUNTY IN WESTERN NEW YORK
  NORTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN LIVINGSTON COUNTY IN WESTERN NEW YORK
  SOUTHERN WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL 415 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  ARCADE AND MOVING EAST AT   20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BLISS...
  PORTAGEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4267 7792 4240 7791 4247 7845 4260 7845
TIME...MOT...LOC 1917Z 265DEG 19KT 4252 7834

$$

REYNOLDS
2 follow-up statements
607 
WWUS51 KBUF 081941
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT THU AUG 8 2013

NYC009-081950-
/O.CAN.KBUF.SV.W.0080.000000T0000Z-130808T2015Z/
CATTARAUGUS NY-
341 PM EDT THU AUG 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CATTARAUGUS 
COUNTY IS CANCELLED THE STORM HAS MOVED OUT OF THE AREA...

LAT...LON 4245 7829 4256 7828 4257 7792 4240 7791
TIME...MOT...LOC 1940Z 272DEG 18KT 4249 7816

$$

NYC003-051-121-082015-
/O.CON.KBUF.SV.W.0080.000000T0000Z-130808T2015Z/
ALLEGANY NY-LIVINGSTON NY-WYOMING NY-
341 PM EDT THU AUG 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL WYOMING...SOUTHWESTERN LIVINGSTON AND NORTHWESTERN
ALLEGANY COUNTIES...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CENTERVILLE...OR 26 MILES WEST OF DANSVILLE...MOVING
EAST AT 20 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  FILLMORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4245 7829 4256 7828 4257 7792 4240 7791
TIME...MOT...LOC 1940Z 272DEG 18KT 4249 7816

$$

REYNOLDS
064 
WWUS51 KBUF 081950
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT THU AUG 8 2013

NYC003-051-121-081959-
/O.CAN.KBUF.SV.W.0080.000000T0000Z-130808T2015Z/
ALLEGANY NY-LIVINGSTON NY-WYOMING NY-
350 PM EDT THU AUG 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WYOMING...
SOUTHWESTERN LIVINGSTON AND NORTHWESTERN ALLEGANY COUNTIES IS
CANCELLED...

AT 349 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4245 7829 4256 7828 4257 7792 4240 7791
TIME...MOT...LOC 1949Z 272DEG 18KT 4249 7810

$$
REYNOLDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:14 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 8, 3:14 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
314 PM EDT THU AUG 8 2013

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY ACROSS THE AREA WILL PROVIDE FOCUS FOR
SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING THROUGH EARLY
FRIDAY. THE FRONT WILL MOVE EAST OF THE AREA BY FRIDAY AFTERNOON
AND BRING AN END TO THE RISK OF RAIN FOR A WHILE. A MORE PRONOUNCED
COLD FRONT WILL CROSS THE AREA FRIDAY NIGHT...BUT WILL COME THROUGH
DRY WITH A COOLER AND DRIER AIRMASS FOR THE WEEKEND AS HIGH PRESSURE
BUILDS ACROSS THE GREAT LAKES.

&&

.NEAR TERM /THROUGH FRIDAY/...
THE COLD FRONT WHICH MOVED ACROSS SOUTHERN ONTARIO OVERNIGHT HAS
STALLED AND LAST MOST OF ITS THERMAL CHARACTERISTICS. THE SURFACE
TROUGH AND ASSOCIATED WIND SHIFT REMAINS ACROSS SOUTHERN ONTARIO AND
THE BASINS OF THE EASTERN GREAT LAKES. THERE IS A SURGE IN LOW LEVEL
MOISTURE TO THE EAST OF THE TROUGH...OVER WESTERN AND CENTRAL NEW
YORK...WITH DEWPOINTS RISING BACK TO THE UPPER 60S AND EVEN LOWER
70S.

ISOLATED TO SCATTERED CONVECTION WILL DEVELOP WITHIN THIS AREA OF
LOW LEVEL MOISTURE POOLING TO THE EAST OF THE SURFACE TROUGH...AIDED
BY LAKE BREEZE BOUNDARIES AND OUTFLOW BOUNDARIES FROM ADJACENT
COLLAPSING CONVECTIVE CELLS. HRRR AND LOCAL WRF MODELS IMPLY THAT
THIS DIURNAL CYCLE CONVECTION WILL FILL IN MORE AND PEAK DURING
EARLY EVENING...THEN DIMINISH SOMEWHAT...AND REGENERATE OVERNIGHT AS
THE TROUGH MOVES FARTHER TO THE EAST.

WILL MAINTAIN MID TO HIGH LIKELY POPS ACROSS MUCH OF THE FORECAST
AREA TONIGHT...WANING TO CHANCE POPS FOR THE NORTHERN NIAGARA
FRONTIER AND WESTERN TO CENTRAL LAKE ONTARIO. THE BULK OF PRECIP
WILL MOVE EAST THROUGH FRIDAY MORNING...WITH A CLEARING TREND TO
FOLLOW THROUGH THE AFTERNOON.

WE SHOULD HAVE ONE MORE MILD AND RATHER MUGGY NIGHT WITH LOWS IN THE
LOWER TO MID 60S ACROSS WESTERN NY...AND MID TO UPPER 60S FOR
CENTRAL AND NORTHERN NY. HIGHS ON FRIDAY WILL BE IN THE LOWER TO MID
70S ACROSS THE HILLS OF THE SOUTHERN TIER AND TUG HILL REGION...AND
THE MID TO UPPER 70S ELSEWHERE AIDED BY AFTERNOON SUNSHINE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A TRIO OF ENERGETIC SHORTWAVES WILL DROP INTO AND THROUGH AN ALREADY
ESTABLISHED HEMISPHERIC LONGWAVE TROUGH OVER EASTERN NORTH AMERICA
DURING THIS PERIOD...AND THIS WILL GUARANTEE THAT THE TROUGH WILL
REMAIN IN PLACE WHILE TEMPERATURES WILL AVERAGE BELOW NORMAL. WHILE
IT WILL BE SEASONABLY COOL...H85 TEMPS ARE NOT FORECAST TO DROP
BELOW 8C...SO ANOMALOUSLY CHILLY WEATHER IS NOT EXPECTED.

MEANWHILE AT THE SFC...EXPANSIVE HIGH PRESSURE WILL BUILD SOUTHEAST
FROM THE CANADIAN PRAIRIES ACROSS THE GREAT LAKES REGION TO THE OHIO
VALLEY. THIS WILL ENSURE MAINLY DRY WEATHER FOR THE PERIOD ALONG
WITH ABUNDANT SUNSHINE. THERE IS LITTLE ADDITIONAL DETAILED
INFORMATION TO ADD TO THIS OVERVIEW/FORECAST...BUT LETS TRY TO FILL
IN ANY REMAINING GAPS.

IN THE WAKE OF THE PASSING OF A PRIMARY COLD FRONT AND AN ENSUING
SHORTWAVE RIDGE DURING THE DAY FRIDAY...A SECONDARY COLD FRONT WILL
DROP ACROSS THE LOWER GREAT LAKES FRIDAY NIGHT. A DRY AIRMASS ABV 5K
FEET IS STILL BEING ADVERTISED BY THE GUIDANCE PACKAGES TO ACCOMPANY
THIS EVENT...SO WILL KEEP A DRY FORECAST INTACT WITH ONLY A BIT OF
LOW LEVEL CLOUD COVER.

ON SATURDAY...A LARGE CANADIAN HIGH WILL WORK ITS WAY ACROSS THE
UPPER GREAT LAKES...WHILE HELPING TO CIRCULATE COOLER AND NOTICEABLY
DRIER AIR ACROSS OUR FORECAST AREA. AFTERNOON HIGHS WILL BE IN THE
70S REGIONWIDE...BUT MORE IMPORTANTLY...DEW POINTS WILL BE SOME 10
DEG F LOWER THAN THE PREVIOUS DAY WITH READINGS IN THE LOWER 50S.
THIS SHOULD MAKE FOR A SALUBRIOUS DAY WITH AMPLE SUNSHINE TO GO
ALONG WITH THE COMFORTABLE CONDITIONS.

SATURDAY NIGHT WILL BE SOMEWHAT CHILLY AS THE SFC HIGH WILL DRIFT
CLOSE BY...RESULTING IN CLEAR SKIES AND LIGHT WINDS. OVERNIGHT LOWS
WILL RANGE FROM THE MID-UPPER 40S IN THE VALLEYS OF THE SRN TIER AND
EAST OF THE BLACK RIVER VALLEY...TO THE MID 50S ALONG THE LAKE
SHORES.

A SCINTILLATING DAY CAN THEN BE EXPECTED ON SUNDAY WITH THE CENTER
OF THE SFC HIGH DRIFTING BY TO OUR SOUTH. ONCE AGAIN...SUN FILLED
SKIES AND H85 TEMPS UNDER 10 C WILL RESULT IN A NICE DAY FOR OUTDOOR
ACTIVITIES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE MEDIUM RANGE ENSEMBLES CONTINUE TO KEEP A DEEP LONGWAVE TROUGH
OVER THE EASTERN HALF OF NORTH AMERICA DURING THIS PERIOD. THIS WILL
FAVOR COOLER THAN AVERAGE TEMPERATURES...ALTHOUGH WE SHOULD
EXPERIENCE ONE DAY OF NEAR NORMAL READINGS AHEAD OF A REINFORCING
COLD FRONT. OUTSIDE OF RAIN FALL WITH THIS FRONTAL PASSAGE...DRY
WEATHER WILL PREVAIL.

A VIGOROUS SHORTWAVE DIVING SOUTH ACROSS WESTERN ONTARIO WILL PUSH A
COLD FRONT ACROSS THE UPPER GREAT LAKES ON MONDAY. SEASONABLY WARM
AIR WILL SURGE NORTHWARDS AHEAD OF THIS FRONT...AND THIS IN
COMBINATION WITH THE RETURN FLOW AROUND AN EXITING SFC HIGH WILL
HELP TO BOOST OUR TEMPERATURES TO NEAR 80F IN MANY AEREAS. WILL KEEP
RAIN FREE WEATHER IN PLACE FOR THE DAYLIGHT HOURS...BUT AS WE PUSH
THROUGH MONDAY NIGHT...THE FRONT IS EXPECTED TO MAKE ITS WAY ACROSS
MUCH OF OUR FORECAST AREA. THERE DOES NOT APPEAR TO BE MUCH MOISTURE
ASSOCIATED WITH THIS FRONT...SO WILL ONLY USE LOW CHC POPS AT THIS
POINT...INTRODUCING SUCH FOR MONDAY NIGHT AND EARLY TUESDAY.

AS THE ROBUST SHORTWAVE SWINGS THROUGH THE BASE OF THE TROUGH OVE
LAKE ONTARIO ON TUESDAY...THE NEXT EXPANSIVE SFC HIGH WILL SPRAWL
SOUTHWARDS ACROSS ALL OF THE GREAT LAKES REGION. THIS WILL OFFER
CLEARING SKIES FOR OUR REGION WITH ANY LEFTOVER SHOWER ACTIVITY
ENDING EARLY. H85 TEMPS ARE FORECAST DROP TO ABOUT 8C BY THE
AFTERNOON...SO IT WILL BE NOTICEABLY COOLER THAN MONDAY WITH
READINGS ONLY REACHING 70 TO 75 FOR MOST AREAS.

THE LARGE SFC HIGH WILL DRIFT ACROSS OUR FORECAST AREA WEDNESDAY AND
THURSDAY WHILE H85 TEMPS WILL REMAIN AT OR BELOW 10C. THIS WILL KEEP
FAIR DRY WEATHER IN PLACE WITH DAYTIME HIGHS GENERALLY IN THE LWOER
70S WHILE OVERNIGHT LOWS TUES AND WED NIGHTS WILL RANGE FROM THE MID
50S NEAR THE LAKES TO THE MID 40S IN THE COOLEST SRN TIER VALLEYS
AND EAST OF THE BLACK RIVER VALLEY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ALTHOUGH SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE
FORECAST AREA THIS EVENING THROUGH FRIDAY MORNING...THE MAJORITY OF
THE CONVECTION WILL BE TO THE SOUTH AND EAST OF MOST TAF SITES. THE
EXCEPTION WILL BE KJHW WHERE TSRA MAY DIRECTLY IMPACT THE SITE
THROUGH 22Z...THE EXPECT IFR CONDITIONS OVERNIGHT AFTER 08Z IN
LOCALLY DENSE FOG.

VFR CONDITIONS WILL PREVAIL ON FRIDAY AS THE WEAK SURFACE TROUGH
MOVES TO THE EAST OF THE AREA AND PARTIAL CLEARING OVERSPREADS.

OUTLOOK...
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN
CENTRAL NY WITH ASSOCIATED BRIEF MVFR/IFR.
SATURDAY AND SUNDAY...VFR.
MONDAY...VFR WITH CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS.
TUESDAY...VFR.

&&

.MARINE...
THE PASSAGE OF A WEAK FRONTAL ZONE WILL SHIFT WINDS TO THE NORTHWEST
OR EVEN NORTH TONIGHT AND BRING WAVES UP TO AROUND 2 FEET ON THE
SOUTH SHORE OF BOTH LAKES. WINDS WILL DIMINISH AS HIGH PRESSURE
BUILDS IN THROUGH THE WEEKEND. AS IS TYPICAL OF MID SUMMER...WINDS
AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH
THE WEEKEND WITH A RELATIVELY WEAK PRESSURE GRADIENT IN PLACE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...HITCHCOCK/WCH
Hazardous weather outlook, Aug 8, 5:07 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EDT THU AUG 8 2013

NYZ001>003-007-010-011-019-085-090915-
NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-GENESEE-CHAUTAUQUA-
SOUTHERN ERIE-
507 AM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-008-012>014-020-021-090915-
WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-
507 AM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS DEVELOPING ALONG A SLOW MOVING COLD FRONT MAY
PRODUCE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Aug 8, 1:21 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     3 NNW HAMBURG           42.76N  78.86W
08/07/2013                   ERIE               NY   BROADCAST MEDIA

            PHOTO OF TREE DOWN ON WGRZ CHANNEL 2 WEBSITE.

0410 PM     HAIL             2 SE ATHOL SPRINGS      42.75N  78.85W
08/07/2013  M0.75 INCH       ERIE               NY   PUBLIC

            HAIL AND VERY HEAVY RAIN WAS BLOWING SIDEWAYS.

0411 PM     TSTM WND DMG     4 N HAMBURG             42.78N  78.83W
08/07/2013                   ERIE               NY   BROADCAST MEDIA

            PHOTO OF TREES DOWN ON WGRZ CHANNEL 2 WEBSITE.

&&

EVENT NUMBER BUF1300260 BUF1300259 BUF1300261

AR
Special weather statement, Aug 8, 2:37 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
237 PM EDT THU AUG 8 2013

NYZ012-020-021-085-081915-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-WYOMING NY-
237 PM EDT THU AUG 8 2013

...STRONG THUNDERSTORM NEAR SPRINGVILLE...

* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...HEAVY
RAIN...AND STRONG GUSTY WINDS UP TO 40 MPH. THIS STORM WAS LOCATED
NEAR SPRINGVILLE...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  EAST CONCORD...
  SARDINIA AND LIME LAKE-MACHIAS...
  YORKSHIRE AND DELEVAN...
  ARCADE...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4266 7829 4241 7830 4245 7878 4257 7877

REYNOLDS
Special weather statement, Aug 8, 3:14 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
314 PM EDT THU AUG 8 2013

NYZ012-013-020-021-085-082000-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY-
314 PM EDT THU AUG 8 2013

...STRONG THUNDERSTORM NEAR ARCADE...

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
ARCADE...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  EAGLE...
  CENTERVILLE...
  BLISS...
  PIKE...
  FILLMORE...
  PORTAGEVILLE...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS ALONG WITH VERY HEAVY RAIN...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4266 7797 4241 7796 4247 7848 4258 7848

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:33 PM EDTSpecial Marine WarningBUF117 min
Aug 8, 12:46 AM EDTSpecial Weather StatementBUFJefferson59 min
Aug 8, 2:28 AM EDTSpecial Weather StatementBUFChautauqua, Erie, Genesee, Wyoming92 min
Aug 8, 3:35 AM EDTSpecial Weather StatementBUFLivingston, Monroe, Ontario, Wayne85 min
Aug 8, 4:03 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua57 min
Aug 8, 5:08 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus52 min
Aug 8, 5:10 AM EDTSpecial Weather StatementBUFWayne65 min
Aug 8, 2:37 PM EDTSpecial Weather StatementBUFWyoming38 min
Aug 8, 3:14 PM EDTSpecial Weather StatementBUFWyoming46 min
Aug 8, 4:03 PM EDTSpecial Weather StatementBUFOntario57 min
Aug 8, 4:26 PM EDTSpecial Weather StatementBUFWyoming79 min
Aug 8, 6:27 PM EDTAreal Flood AdvisoryBUFLivingston, Wyoming3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.